I had someone who is a daily kratom user (deals with chronic pain), ask me recently about kratom withdrawal symptoms. Now this is a topic not many people want to talk about, and for good reason, as all of the symptoms of kratom withdrawal are quite mild in comparison to other varieties of withdrawal.
In fact, it is so mild, that people liken it to quitting drinking coffee or other caffeinated beverage, however, this doesn’t mean that one should use kratom recklessly, as everyone may be affected differently.
I have dealt with mild kratom withdrawal a few times, but it was barely noticeable until I stopped to consider the fact that I was off of kratom, potentially being only a placebo effect.
However, from user experiences, there are a few symptoms that tend to be characteristic of abruptly ceasing high doses of kratom.
Some of these symptoms include:
- Watery eyes
- Sleep feels less restful
- Feeling cold/hot (almost like a very mild fever)
As you may have noticed, none of these symptoms are too severe, and anyone who has dropped caffeine entirely has a general estimate of how uncomfortable the experience will be.
The duration of kratom withdrawal symptoms is quite short in comparison to many other withdrawal syndromes, typically lasting only 3 or so days, with very mild lingering effects for the next 2 or so days afterwards. Some reports on kratom withdrawal symptoms vary, such a this one, so it is a good idea to read about different effects people have encountered.
Many people, however, have stopped year long, daily use of kratom without any symptoms at all, so it is hard to give a good estimate of what you will experience, as it tends to be very variable from person to person.
For those who are familiar with opiate withdrawal symptoms, you may notice that kratom is fairly similar, however, it tends to be much much more mild.
How to Avoid It
So by now I have described in general the symptoms of kratom withdrawal, though I haven’t told you how to avoid it. The solution is quite simple, just reduce your kratom intake to reasonable levels.
I have found that staggering doses or reducing dosage tends to be quite effective. I regularly take kratom tolerance breaks, not because I want to avoid withdrawal, but because I want the effects of kratom to remain as strong as possible.
Basically, the bottom line is to use your common sense. Those who have had addictions and withdrawals in the past should tread more carefully in this territory, as it seems that they are more susceptible to withdrawal symptoms.